Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes midcycle spotting?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
I had my period twoo weeks ago. it started on the 9th of feb. and ended the 15th. but just the day before yesterday feb. 28th, I had some bleeding as if my period was starting again, then it just stopped. yesterday I had some slight bleeding again. is that normal? what should I do. i am sexually active in case that helps. i had protected sex a week after my period was over on the 22nd of feb.
Posted Sat, 22 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: AS BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Once in a while, midcycle spotting or bleeding is common. If it does not recur, do not worry. What is the normal length of your cycle normally ? Any kind of stress, tension, anxiety, weight gain or loss, erratic sleeping or eating habits, travelling, change in climate or altitude, smoking, drinking, drugs, medications can cause such spotting. If the problem persists or recurs, please consult a gynaecologist. You would want to rule out conditions such as polycystic ovarian syndrome ( PCOS ), hypothyroidism, polyp, fibroid, ovarian cyst etc. For that, please undergo a detailed internal evaluation - per vaginum and per speculum . Also, hormonal testing - FSH, LH, TSH, Prolactin, OGTT, DHEAS, Free testosterone, Lipid Profile. This workup will reveal a diagnosis. A pregnancy test is always a safeguard for any woman who is sexually active, and experiences altered spotting / menstrual bleeding. Go for the aforementioned workup only if the spotting occurs again. All the best Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor